| Model Number |
CANCELLOUS SCREW, Ø6.5MM X 85MM |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
02/20/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On 2/20/2024, it was reported by a sales representative via phone that a 1310-040 antegrade femoral nail had been cracked inside the patient and was experiencing pain, which was confirmed by an x-ray done on the patient last week.During the original procedure of an orif left femur fracture procedure on 12/1/2023, a (1) 1310-040 antegrade femoral nail/batch: 462737, (1) 8001-050 captured cortical screw/batch: unknown / (1) 8001-055 captured cortical screw/batch: unknown, (2) 8065-085 cancellous screw/batch: unknown and batch: 472747, (1) 8065-090 cancellous screw/batch: 220505 arthrex products were implanted.The original procedure had no issues reported and was completed successfully.The removal of hardware and repair of the left femoral orif fracture revision procedure occurred on 2/20/2024.The arthrex products that were explanted were (1) 1310-040 antegrade femoral nail/batch: 462737, (1) 8001-050 captured cortical screw/batch: unknown / (1) 8001-055 captured cortical screw/batch: unknown, (2) 8065-085 cancellous screw/batch: unknown and batch: 472747, (1) 8065-090 cancellous screw/batch: 220505.Additional information for the arthrex products implanted during the revision has yet to be discovered since the surgery has yet to be completed.Both original surgery and revision surgery took place at the same facility.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The device was not returned for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex concluded that the most likely cause of the reported failure is a patient-specific event.The complaint allegation was confirmed based on the customer's attached picture showing a damaged device.